Doctor insights on:
Can A Thyroid Problem Cause Weight Gain
Many causes,low met.: There are many causes of thyroid imbalances but our growing exposure to toxins including Fluoride (yes, fluoridated water causes it), bromine ; mercury is likely the most common cause. See http://bit.Ly/1doksyi ; http://bit.Ly/1ddkbiq for details. Thyroid hormone controls our metabolic rate like the rate an engine idles. The resultant slow metabolism in hypothyroidism causes weight gain. ...Read more
How would citalopram cause weight gain? Is it increased appetite or does it maybe slow the thyroid down or something like that?
Ok so I know some of you(drs.)have replied about this similar question:can takn 2much thyroid for hypothyroidism cause weight gain, was on 200mcg, 150.?
Usually not: The standard answer would be no, but everything to do with thyroid can be reversed. There are other reasons not to over-replace thyroid. Heart rhythm can get out of whack. Bone density can go down. You can have emotional reactions. There was a time when thyroid med was given to lose weight. Not any more. Get your level checked! ...Read moreSee 1 more doctor answer
I was wondering about ssris. Why do some cause weight gain and others don't? They both affect serotonin. Does it affect metabolism? Thyroid?
It depends : Different ssris have different chemical structures can affect not only the serotonin reuptake but other hormonal patterns including the thyroid function norepinephrine uptake Dopamine uptake or other hormones in the body. Hence different ssris effect weight differently. Zoloft and Effexor (venlafaxine) are usually weight neutral and Paxil and prozac's cause some weight gain. ...Read more
Can any of these meds cause weight gain: "mafepain", "dicynone" & "duphaston"? I have a problem in my ovaries & these meds were described a week ago..
Pharmacy switched to generic version of metoprolol. Since switching I've gained 15 pounds. Can a generic brand cause weight gain? No problems on brand
It's possible, but..: It's possible, but I think it's very unlikely. The only way to know for sure would be to switch back and see if you lose the weight you gained. I notice you have Grave's disease, which affects your thyroid. It's more likely you need a higher dose of Synthroid (thyroxine). Or the new metoprolol could be making your Synthroid (thyroxine) less effective. Ask your doctor to check your TSH. That will help answer the question. ...Read more
I have the problem with depression years. Which medications will help me not cause weight gain and not mike me tired ?
Feeling Good: There are several types of depression. Reactive depression occurs as a result of loss and eventually we adjust. If one does not adjust or if the cause is not clear certainly seek professional help. "feeling good" by david burns is an excellent self-help book based on science. Don't let the thickness of it intimidate you. Take it bit by bit. The very best to you. Don't rely on medication only ...Read more
- Talk to a doctor live online for free
- Can gallbladder problems cause weight gain?
- Can thyroid problems cause weight loss?
- What else besides thyroid can cause weight gain?
- Ask a doctor a question free online
- Can thyroid problems cause skin problems?
- Can thyroid problems cause bruising?
- Can thyroid problems cause cancer?
- Can thyroid problems cause tiredness?
- Can an overactive thyroid cause weight gain?